Questions And Answers On Acne

Mark asks…

cyst acne & pimple cortisone injection?

I usually don’t break out often, but when I do it can get really bad especially on my forehead and extremely worse around my chin/jaw line area. About once every 3-4 months (for about 2yrs now), I would stress out so much that I would get really bad cyst acne on my chin.
I’m 20 yrs old and I’m debating on getting the cortisone shots.
So my question is:

**Why is it, that whenever I get cyst acne I always get it on my chin?!
(My cyst acne has only been on my chin about 2 days and already it’s pink and swollen. Usually I avoid concealer, foundation, etc when I have a cyst acne. But it was so red today that I had to use moisturizer and concealer on top of it. As soon as I got off school I washed it off and it’s back to being pink but still swollen. I’ve already applied a heating pad)
**Will cortisone shots leave scars?
**How fast does it take till the cortisone shots take immediate effect?
**What are the chances of side effects?

Ben answers:

BLOODY HELL – FIVE ANSWERS SO FAR AND EACH AND EVERY ONE OF THEM IS SPAM ! ! !

Cortisone DOES have side effects if used too much so take care when using it.

Mandy asks…

Would it be wrong to let my 14 year old stay home today because of a painful acne cyst & being overtired?

If this had happened during the school year I’d insist she go and wouldn’t even consider letting her stay home. She’s in summer enrichment program at her high school that’s really challenging, and she’s been worn out lately. She went to cheerleading then music camps almost back to back and didn’t have a lot of down time before this program started up. This morning she’s having a fit because overnight a large cystic acne pimple has formed on the side of her nose. It’s only 6:50 in the morning now but as soon as the dermatologist office opens I’m going to try to get her appointment. In the past they’ve fit us in last minute. This would mean me taking time off work too, but I know that cysts can be much more painful than a normal blemish.

She really wants to just go back to bed and stay home today. The problems I have with it are -
she’s getting grades for these classes, and it will be factored into her GPA
I don’t want to set a precedence of letting her stay home because of something that isn’t serious
My husband will probably be upset

The pros to letting her stay home are-
She really needs the sleep
I could just worry about figuring out my own schedule when I make the appt. for her. Hopefully they can give her an injection that will zap the cyst faster.
She promised to throughly clean her room which has been a disorganized mess since she got home

My husband is on a work trip so I’m just using the site as my sounding board while having coffee.

What would you do in this situation?
Momma Dread – I know it’s a very big deal to her emotionally and physically. What I meant by “serious” it isn’t the sort of thing that would absolutely require her to stay home like a virus. I am taking this seriously, which is why I’m going to try to get that appointment for her as soon as possible.
Chase’s mom – the program will allow make up work but it can be tricky. She’s taking two honors classes that cover in one summer what you’d normally learn in a year, so it moves at a very fast pace. Missing a day during the summer is like missing a week or two in the school year.

I had cystic acne when I was pregnant with her, and I definitely feel for her now. Mine would make my whole face throb sometimes. I just don’t want to end up adding more stress to her later on.

I do think I’ll just let her stay home.

Ben answers:

Everyone needs a day off in awhile, teenagers and adults alike.

Let her have one day of rest.

It’s not going to ruin her grades and she’s not going to become a lazy teenager because you allowed her one day of sleep.

Ken asks…

HELP! What can I do about this acne cyst?

I have this cyst right next to my mouth and its about the size of a quarter. It’s hideous. And responding to nothing I’ve treated it with. It’s been about a week, and I think it’s gotten bigger. I’ve tried benzoyl peroxide, salicylic acid, aspirin mask, clay masks, hydrocortisone, hot compresses, and ice. I can’t go to the dermatologist so a cortisone injection is out of the question. Please help me, I’m literally in tears because I hate going out with people staring at this huge lump on my face.
I’m going to the store in a few minutes so tell me if I should get something.

Ben answers:

You may want to ask your family doc if he can call in a prescription. Most cystic acne will not respond to over the counter treatments. Ask him if you can try evoclin foam…it’s literally a foam that you put on your skin that is an antibiotic. It kills the bacteria that form the cyst and works VERY quickly. I have had problems with cystic acne and it has worked very well for me in the past.

Don asks…

Has anyone ever received steroid injections to get rid of bumps caused by scar tissue?

Hi. A while back, I had a very painful acne cyst. It is now a large bump protruding from my skin, but the skin on top looks fine. My dermatologist said it is scar tissue under the skin from the cyst and is beginning to give me corticosteroid injections. Has anyone had this? Will it go down?

Ben answers:

Yes, I have had this done several times and it worked wonders for me!! I was so happy with them, I refer to them as my “miracle injections”. You can have this injection done for both new and old acne bumps. The dermatologist will inject a cortisone right under the skin and it will cause the inflammation to go down. Each time I had this done, the bump was gone within 24-48 hours.

Before you have this done, though, I would ask the doctor performing it a couple of questions. I would ask how many times they have completed this procedure and the results that their patients have had. If the doctor does not put enough of the medicine in the spot, it will not completely go away and you will have to go back and have another injection done. This is not as bad of a situation because most doctors will give you a free follow up visit to inject a little more to make it completely go away. This is the cautious approach. On the other hand, if the doctor injects too much of the medication in the area, you could be left with a “pitted” acne scar in that area. The doctor that I had visited did this procedure quite a bit and usually injected just the right amount to make it go away without leaving a scar, so an experienced dermatologist is a must.

Another thing that I ran into was that my health insurance didn’t cover the procedure. They considered it to be “cosmetic” rather than “neccessary”. Once I got a zit that got bad enough to require a cortisone injection, I would have paid my life savings to get rid of it, but it’s just something else to consider when deciding whether or not to do it.

I hope this helps and best of luck with your injection!

Caroline asks…

perioral dermatitis and cortisone shots?

I had perioral dermatitis caused by steroid cream use. It is gone now. I have an acne cyst on my face and would like to get a cortisone injection to treat it. Would the cortisone injection cause a reaction like cortisone cream and cause the perioral dermitis again?

Ben answers:

No, the effect of the injection is very local and should not aggravate acne or perioral dermatitis.

Powered by Yahoo! Answers

Share this:
Share this page via Email Share this page via Stumble Upon Share this page via Digg this Share this page via Facebook Share this page via Twitter
Leave A Comment